| Catalog Number |
AR-8740-40H |
| Health Effect - Clinical Code |
No Code Available (3191)
| Date of Event |
08/31/2016
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Patient demographics (date of birth) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.No device malfunction identified in accordance with 21cfr 803.3, section 2.14.At this time, it cannot be determined if the device may have caused or contributed to the patient's experience.An evaluation of the device cannot be performed as the device was not returned to arthrex.Lot number was not provided so device history record review cannot be performed.Additional information has been requested but not made available.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.The most likely cause of this event is improper bone preparation and/or surgical technique.Device remains in patient.
Event or Problem Description
It was reported that during a tallus fracture treatment, the surgeon inserted an ar-8740-40, 4mm compression ft screw, in a drillhole for a 3.5mm screw.This was discovered when screw was inserted half way.When trying to back it out, the screw broke.Two more attempts were tried with different instrumentation with the same result.Surgeon had to complete surgery with 1/3 of the screw remaning in the bone.According to the surgeon the fixation is stable.